BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Back to Search Results |
| Catalog Number |
D139402 |
| Medical Device Problem Codes |
Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro¿ catheter and the doctor noticed some charring above the electrode.The char was identified between tip electrode 1 and electrode 2 at the plastic ring separating the electrodes.There were no error messages noted on the system prior to the discovery of the char.There were no issues with temperature and flow.The generator parameters were as follows: qmode+ 90w temperaure target: 55°c temperature cut off: 65°c 5.The patient was anticoagulated with an act (activated clotting time) of approximately 300, a value which was maintained throughout the case.The physician considered the amount of char to be excessive.No excessive force was used.Heparinized normal saline was used for irrigation.No further details were provided regarding troubleshooting of the issue or completion of the procedure.No patient consequences were reported.
Additional Manufacturer Narrative
On 10-sep-2025, bwi received additional information indicating that the patient had not exhibited any neurological symptoms since the procedure had completed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On 2-oct-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a cardiac ablation procedure with a qdot micro¿ catheter and the doctor noticed some charring above the electrode.The char was identified between tip electrode 1 and electrode 2 at the plastic ring separating the electrodes.There was no error messages noted on the system prior to the discovery of the char.There were no issues with temperature and flow.The generator parameters were as follows: qmode+ 90w temperaure target: 55°c temperature cut off: 65°c 5.The patient was anticoagulated with an act (activated clotting time) of approximately 300, a value which was maintained throughout the case.The physician considered the amount of char to be excessive.No excessive force was used.Heparinized normal saline was used for irrigation.No further details were provided regarding troubleshooting of the issue or completion of the procedure.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection, temperature, impedance, and irrigation test of the returned device were performed in accordance with j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The temperature and impedance test was performed, and no issues were observed.An irrigation test was performed, and the device was flushing correctly.No issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device number lot 31579021l and no internal action related to the complaint was found during the review.The char issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instruction for use (ifu) contain the following recommendations: when rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip should be inspected for char/coagulum that may be present on the tip.If present, do not continue the procedure with the same catheter and replace the catheter.If no char/coagulum is present, flush the tip to ensure the irrigation holes are not plugged prior to reinsertion of the catheter inside the patient body.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).